Alert archive / Missouri / Special Weather Statements in 2015

Special Weather Statement, NWS St. Louis, MO

August 4, 2015Monroe County, Missouri

NWS St. Louis, MO issued this special weather statement at Aug 4, 2015, 10:18 PM CDT for Monroe County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2015, 10:18 PM CDT (03:18 UTC)
Expired
Aug 4, 2015, 11:00 PM CDT
In force
42 min
Issued by
NWS St. Louis, MO

County Monroe County, MO

The radar

The St Louis radar (KLSX), 136 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.3 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2015-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2015-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1483 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

119 
WWUS83 KLSX 050318
SPSLSX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1018 PM CDT TUE AUG 4 2015
 
MOZ034-041-042-050400-
MONROE MO-AUDRAIN MO-BOONE MO-
1018 PM CDT TUE AUG 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MONROE...WESTERN AUDRAIN
AND NORTHEASTERN BOONE COUNTIES UNTIL 1100 PM CDT...

AT 1018 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER CENTRALIA...MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CENTRALIA...PARIS...SANTA FE...STURGEON...GRANVILLE...HOLLIDAY AND
THOMPSON.

THIS WARNING ALSO INCLUDES UNION COVERED BRIDGE HISTORIC SITE.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3958 9212 3939 9171 3932 9171 3908 9206
      3919 9232
TIME...MOT...LOC 0318Z 212DEG 22KT 3920 9210 

$$

CARNEY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Aug 4, 6:40 PM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Aug 4, 6:40 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
640 PM CDT TUE AUG 4 2015

.SHORT TERM: (THROUGH THIS EVENING)
ISSUED AT 236 PM CDT TUE AUG 4 2015

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE
THIS AFTERNOON AND EARLY THIS EVENING NEAR THE FRONT THAT IS
STALLED JUST SOUTH OF INTERSTATE 70 AND IS BEING REINFORCED BY AN
OUTFLOW BOUNDARY THAT IS MOVING SOUTH FROM THE CONVECTION THAT
DEVELOPED AND CROSSED NORTHERN MISSOURI INTO WEST CENTRAL
ILLINOIS. MCV AND ASSOCIATED LIGHT RAIN SHIELD IN SOUTHEAST
KANSAS IS ALSO MOVING NORTHEAST AND WILL BE NEAR CENTRAL MISSOURI
FOR THE EVENING HOURS. WILL HAVE TO MONITOR TRENDS AND INCREASE
POPS IF THEY CAN FOCUS INTO A LINE/CLUSTER.

CVKING

.LONG TERM: (OVERNIGHT THROUGH NEXT TUESDAY)
ISSUED AT 236 PM CDT TUE AUG 4 2015

A LEAD SHORTWAVE MOVING EAST-NORTHEAST FROM KANSAS/OKLAHOMA IN
CONCERT WITH A DEVELOPING LOW LEVEL JET INTERSECTING A NEARLY
STATIONARY SURFACE BOUNDARY SHOULD RESULT IN NUMEROUS SHOWERS AND
THUNDERSTORMS DEVELOPING AND PROPOGATING ACROSS THE CWA FROM
SOUTHWEST TO NORTHEAST TONIGHT AND WEDNESDAY MORNING. DESPITE
MODEL QPF DIFFERENCES...MASS FIELDS ARE IN GOOD AGREEMENT.
UTILIZED THE BULLSEYE OF MOISTURE CONVERGENCE FOR HIGHEST POPS AND
QPF THROUGH WEDNESDAY MORNING.

MEANWHILE...THE MAIN SHORTWAVE/VORT MAX CURRENTLY LOCATED ACROSS
WYOMING WILL TRAVEL SOUTHEAST TONIGHT ACROSS THE PLAINS AND INTO THE
LOWER MISSOURI RIVER VALLEY ON WEDNESDAY. THIS WILL PROVIDE
ADDITIONAL SYNOPTIC LIFT AND AID IN REINTENSIFYING THE LOW LEVEL JET
BY WEDNESDAY AFTERNOON ACROSS THE CWA. THERE IS A CONDITIONAL THREAT
OF SEVERE THUNDERSTORMS THAT IS HIGHLIGHTED BY THE DAY 2 CONVECTIVE
OUTLOOK...BUT THE MAIN HAZARD APPEARS TO BE LOCALLY HEAVY RAINFALL
AND FLASH FLOODING.

STORM TOTAL QPF FROM TONIGHT THROUGH THURSDAY MORNING WILL LIKELY
RANGE FROM 1 INCH IN THE FAR NORTHERN REACHES OF THE CWA TO AROUND 3
INCHES FROM INTERSTATE 70 AND POINTS SOUTH. LOCALLY HIGHER AMOUNTS
WILL OCCUR WITH TRAINING OF THUNDERSTORMS. AS I STATED
YESTERDAY...THE GROUND HAS RECOVERED SOME FROM THE RECORD RAINFALL
OF JUNE AND EARLY JULY AND FLASH FLOOD GUIDANCE IS RELATIVELY HIGH.
THAT BEING SAID...WIDESPREAD RAINFALL AMOUNTS OF THREE INCHES OVER
24 HOURS COULD LEAD TO SOME LOCAL FLASH FLOODING...ESPECIALLY ACROSS
THE EASTERN OZARKS. HAVE COORDINATED A FLASH FLOOD WATCH FOR 12Z
WEDNESDAY THROUGH 12Z THURSDAY TO HIGHLIGHT THIS THREAT.

RAIN WILL COME TO AN END ON THURSDAY FROM WEST TO EAST AS THE
SHORTWAVE AND LOW LEVEL JET FOCUS THIER ATTENTION TOWARD THE OHIO
RIVER VALLEY AND TEMPORARY SUBSIDENCE ENSUES.

FRONT IS NOT EXPECTED TO TRAVEL FAR AND THEREFORE THE THREAT OF
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND AS WE
REMAIN ON THE NORTHEAST PERIPHERY OF THE BUILDING UPPER LEVEL RIDGE.

CVKING

&&

.AVIATION:  (FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 640 PM CDT TUE AUG 4 2015

INCORPORATING THE LATEST TRENDS INTO THE EXITING FORECAST...LOOKS
LIKE THIS EVENING WILL BE QUIET AT THE TAF SITES WITH EXPECTATION
OF INCREASING COVERAGE OF RAIN AND TSRA HEADING INTO THE OVERNIGHT
HOURS STILL LOOKING ON TRACK. HAVE FOLLOWED PREVIOUS PACKAGE TREND
OF KEEPING THUNDER NOT MENTIONED FOR THIS NEXT ROUND WITH COU AND
THE STL METRO SITES ANTICIPATED TO BE ON THE NORTHERN EDGE OF THIS
NEXT ROUND, BUT THUNDER WILL BE POSSIBLE WITH ANY RAIN OVER THE
NEXT 24-30 HOURS. UIN SHOULD LARGELY MISS OUT ON THE OVERNIGHT
RAIN ALTHOUGH DECENT CONSENSUS INDICATES SOMETHING DEVELOPING
AROUND 12Z THERE. IT IS LOOKING INCREASINGLY LIKELY THAT A BREAK
WILL DEVELOP SOMETIME LATE MORNING AT COU OR EARLY-MID AFTERNOON
AT STL METRO SITES WITH THE NEXT ROUND, PROBABLY SCATTERED TO
BEGIN WITH, MOVES IN SEVERAL HOURS LATER. LIGHT EASTERLY FLOW
EXPECTED FOR MUCH OF THE VALID PERIOD. VFR CONDITONS WILL GIVE WAY
TO MVFR AT MOST SITES LATE TONIGHT AND WEDNESDAY.

SPECIFICS FOR KSTL: SHOULD BE QUIET AND VFR UNTIL LATE TONIGHT
WHEN THE NEXT ROUND OF RAIN WITH PERHAPS SOME TSRA MOVES IN. A
THIS WILL PROBABLY CONTINUE UNTIL LATE MORNING WHEN IT EXITS AND A
NEW, INITIALLY MORE SCATTERED, ROUND DEVELOPS LATE AFTERNOON AND
CONTINUES INTO THE EVENING. LIGHT EASTERLY FLOW THRU THE PERIOD
WITH MVFR CIGS PREVAILING MORE ON WEDNESDAY.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY
     MORNING FOR BOONE MO-CALLAWAY MO-COLE MO-CRAWFORD MO-
     FRANKLIN MO-GASCONADE MO-IRON MO-JEFFERSON MO-MADISON MO-
     MONITEAU MO-MONTGOMERY MO-OSAGE MO-REYNOLDS MO-ST. CHARLES
     MO-ST. FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-STE.
     GENEVIEVE MO-WARREN MO-WASHINGTON MO.

IL...FLASH FLOOD WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY
     MORNING FOR BOND IL-CLINTON IL-MADISON IL-MARION IL-MONROE
     IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Aug 4, 4:11 PM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
411 PM CDT TUE AUG 4 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-051130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
411 PM CDT TUE AUG 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL SPREAD ACROSS THE AREA LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE LIKELY ON WEDNESDAY AND WEDNESDAY NIGHT. A FEW
OF THE STORMS MAY BE STRONG TO SEVERE ACROSS CENTRAL AND SOUTHEAST
MISSOURI ON WEDNESDAY. HEAVY RAINFALL IS POSSIBLE ON WEDNESDAY
NIGHT...AND A FLASH FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF
MISSOURI AND ILLINOIS.

THERE IS A CHANCE OF THUNDERSTORMS THROUGH MONDAY NIGHT ACROSS
PARTS OF MISSOURI AND ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

KANOFSKY

In the hours before

Special weather statement, Aug 4, 5:32 PM CDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
532 PM CDT TUE AUG 4 2015

MOZ062-065-072-073-042315-
CRAWFORD MO-WASHINGTON MO-FRANKLIN MO-JEFFERSON MO-
532 PM CDT TUE AUG 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRAWFORD...
SOUTHEASTERN FRANKLIN...NORTHERN WASHINGTON AND WEST CENTRAL
JEFFERSON COUNTIES UNTIL 615 PM CDT...

AT 532 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ANTHONIES MILL...MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SULLIVAN...ANTHONIES MILL...MIRAMIGUOA PARK...LONEDELL...RICHWOODS...
ST. CLOUD...GRUBVILLE AND FLETCHER.

THIS INCLUDES INTERSTATE 44 IN MISSOURI BETWEEN EXITS 225 AND 228.

THIS WARNING ALSO INCLUDES WASHINGTON STATE PARK AND MERAMEC STATE
PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3804 9118 3823 9122 3834 9074 3807 9068
TIME...MOT...LOC 2232Z 259DEG 18KT 3816 9111

CARNEY
Special weather statement, Aug 4, 10:18 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1018 PM CDT TUE AUG 4 2015

MOZ034-041-042-050400-
MONROE MO-AUDRAIN MO-BOONE MO-
1018 PM CDT TUE AUG 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MONROE...WESTERN AUDRAIN
AND NORTHEASTERN BOONE COUNTIES UNTIL 1100 PM CDT...

AT 1018 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER CENTRALIA...MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CENTRALIA...PARIS...SANTA FE...STURGEON...GRANVILLE...HOLLIDAY AND
THOMPSON.

THIS WARNING ALSO INCLUDES UNION COVERED BRIDGE HISTORIC SITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3958 9212 3939 9171 3932 9171 3908 9206
      3919 9232
TIME...MOT...LOC 0318Z 212DEG 22KT 3920 9210

CARNEY

Nearby

Special Weather Statements in Missouri, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.